MAUDE Adverse Event Report: INTEGRA LIFESCIENCES(IRELAND) CUSA EXCEL 23KHZ STANDARDTIP; ULTRASONIC SURGICAL PRODUCTS

INTEGRA LIFESCIENCES(IRELAND) CUSA EXCEL 23KHZ STANDARDTIP; ULTRASONIC SURGICAL PRODUCTS
Catalog Number C4601S
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported that the cusa excel 23khz standardtip (c4601s) broke off during an unspecified surgery without any excessive force used.The broken part fell into the surgical site and was retracted by forceps.There was no significant surgical delay and no patient injury occurred.
 
Additional Manufacturer Narrative
Cusa excel 23khz standardtip (c4601s) was returned for evaluation: device history record (dhr) - the dhr was reviewed and no anomalies wee observed that could be related to the reported condition.Failure analysis - evaluation of the returned tip confirmed that it is fractured off at the distal end.The cusa excel ifu lists the warnings and cautions that could be related to the reported condition: when the handpiece is powered on, contact of the tip with a hard surface (for example: a metal instrument, tray, staples, clips, instruments, and so on) may damage the tip of the handpiece and require replacement before use.Avoid excessive lateral loading of cusa excel tips.This may result in injury to the patient and/or user, or equipment damage.Avoid contacting bone with the cusa excel tips.When testing the handpiece, do not allow the tip to come in contact with any person or object during tip activation.Contact may result in injury to the patient and/or user, or handpiece tip damage.Turning the torque wrench further clockwise will damage the handpiece.Root cause - the root cause is most likely that one or more of the above warnings was not avoided.The damage is indicative of contact with a hard object during tip activation, or possibly prior to testing, causing a crack which ultimately fractured off when tested.No further investigation is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.

Brand Name
CUSA EXCEL 23KHZ STANDARDTIP
Common Device Name
ULTRASONIC SURGICAL PRODUCTS
Manufacturer (Section D)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
ida business&technology park
sragh, tullamore, co.offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
sragh, tullamore, co.offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20158062
Report Number3006697299-2024-00137
Device Sequence Number19886085
Product Code LFL
UDI-Device Identifier10381780025900
UDI-Public10381780025900
Combination Product (Y/N)N
PMA/510(K) Number
K141674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue NumberC4601S
Device Lot Number7092645
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2024
Initial Report FDA Received Date09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown